Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 140, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Sep 11, 2000, 9:44 PM CDT for Coffey County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2000, 9:44 PM CDT (02:44 UTC)
- Expired
- Sep 11, 2000, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Coffey County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3268 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KTOP 120245 SVRTOP KSC031-120330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TOPEKA KS 944 PM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COFFEY COUNTY IN EAST CENTRAL KANSAS * UNTIL 1030 PM CDT * AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF LE ROY...OR ABOUT 24 MILES NORTHWEST OF IOLA...MOVING EAST AT 40 MPH. * SOME LOCATIONS AFFECTED... LE ROY ALICEVILLE RURAL RESIDENTS OF SOUTHEAST COFFEY COUNTY THIS WARNING REPLACES THE PREVIOUS WARNING FOR COFFEY COUNTY. NICKEL SIZE HAIL WAS REPORTED IN BURLINGTON AT 940 PM. LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER INSIDE A BUILDING. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:00 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Sep 11, 3:00 PM CDT, 6 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 300 PM CDT MON SEP 11 2000 POTENTIAL FOR TSTMS MAIN FORECAST PROBLEM. STILL STG CAP IN PLACE AND SAT. TEMPS INDICATED A BIT MORE MID LVL WARMING SINCE 12Z. THUS WILL NEED TO SEE SOME COOLING ALFT. THIS CAA IS EVIDENT ON SATELLITE TMPS/CLOUD DVLPMT SRN NE INTO NWRN KS/NERN CO. AS THIS COOLING MOVES OVER ERN KS VERY LATE THIS AFTN AND THIS EVENING...SHOULD SEE SOME TSTMS DVLP RAPIDLY. ACTUALLY COULD SEE DVLPMT BEHIND SFC BNDRY WITH ELEVATED TYPE STMS. STG GUSTY WINDS WILL BE MAIN THREAT. TSTMS OUT OF PICTURE BY MIDNIGHT...WITH CLEAR SAILING AFTER THAT. WENT A BIT COOLER NWRN CWA OVERNIGHT...WITH DEW POINTS ALREADY IN THE LOWER 40S NORTHERN NEBRASKA. FOLLOWING MESO-ETA SFC TEMPERATURES FOR FORECAST AFTN TEMPERATURE TRENDS TMRW/WED. THUS WILL GO A BIT ABOVE FWC MOS TEMPERATURES ON TUESDAY...AND ABOVE ON WEDNESDAY TOO...PERHAPS MORE IN LINE WITH FAN/MAV GUIDANCE. .TOP...NONE
In the hours before
Local storm report, Sep 11, 8:24 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
824 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0819 PM 6 SE BALDWIN KS 1.75 INCH HAIL
09/11/00 DOUGLAS
0820 PM WELLSVILLE KS 1.75 INCH HAIL
09/11/00 FRANKLINLocal storm report, Sep 11, 8:33 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
833 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 3 E EMPORIA KS .75 INCH HAIL
09/11/00 LYON
0825 PM 3 E EMPORIA KS 60 MPH TSTM GUST
09/11/00 LYONLocal storm report, Sep 11, 8:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
847 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM NEOSHO RAPIDS KS .75 INCH HAIL
09/11/00 LYONLocal storm report, Sep 11, 8:50 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
850 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM NEOSHO RAPIDS KS 1 INCH HAIL
09/11/00 LYONLocal storm report, Sep 11, 9:20 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
920 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM LEBO KS .75 INCH HAIL
09/11/00 COFFEYLocal storm report, Sep 11, 9:34 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
934 PM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
>
0920 PM 4 N GRIDLEY KS 1.75 INCH HAIL
09/11/00 COFFEYThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:29 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 31 min |
| Sep 11, 7:30 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 30 min |
| Sep 11, 7:39 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Osage | 36 min |
| Sep 11, 7:50 PM CDT | Severe Thunderstorm Warning | TOP | Lyon | 45 min |
| Sep 11, 7:51 PM CDT | Severe Thunderstorm Warning | TOP | Osage | 39 min |
| Sep 11, 8:00 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 15 min |
| Sep 11, 8:15 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Franklin | 45 min |
| Sep 11, 8:31 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon | 29 min |
| Sep 11, 8:44 PM CDT | Severe Thunderstorm Warning | TOP | Coffey, Osage | 36 min |
| Sep 11, 8:58 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 32 min |
| Sep 11, 9:05 PM CDT | Severe Thunderstorm Warning | TOP | Coffey | 40 min |
| Sep 11, 9:23 PM CDT | Severe Thunderstorm Warning | TOP | Anderson | 47 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.